I am constantly irritated.

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined May 2010
Total Posts : 1
   Posted 5/6/2010 3:33 PM (GMT -6)   
Hello I'm new to the forums.

I've suffered from clinical depression for about 6 years now. When it first happened I was pretty much an empty shell of a person...I didn't get out of bed, didn't bathe, didn't eat etc. It took about 3 & 1/2 years for me to come to terms with the problem and get professional help. I started seeing a counselor and after 6 months of talk therapy I decided to meet with a Psychiatrist so they could evaluate me and see what med would be best for me to take. I chose to meet with them because I felt I needed that extra boost to get out of bed in the morning. The doctor decided to put me on Wellbutrin 75mg. It worked awesome, I was getting out of bed, actively looking for work, I even started being interested in things I had long forgot about. I found a job and started working full time. (I had racked up a lot of bills!) It was a crazy change to go from nothing to working 40+ hours a week and it overwhelmed me.

Basically to make a very long story short, I have been working at my job for 2 years now, through these 2 years my family doctor has increased my Wellbutrin from 75mg to 100mg to now 150mg XL. My main problem is, I'm constantly a huge jerk. Everyone pisses me off, anything pisses me off. I can go from being happy to red faced angry spewing word vomit at anyone who will listen in a matter of seconds. I don't like feeling like this, and it makes people at work afraid of me because I get so snappy and go off at the drop of a hat. It's effecting my personal life because I start dumb fights with my boyfriend. At the time I think I have every right to be angry and again I'm going off spewing word vomit and saying horrible things and then after I calm down I'm like what the heck?? I know that a side effect of wellbutrin is irritability but couldn't this just be me? Like maybe I am just a mean person? I honestly think I'm a nice person but I feel that these episodes where I go off gives people a bad impression of me that will not go away. I worry that people think I'm crazy or just a B-word. I'm not sure what to do and I don't want to keep feeling this way. Any thoughts?

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 40404
   Posted 5/6/2010 4:11 PM (GMT -6)   
I would talk to the doc and see about going down on it a bit. Maybe you are taking too much and it is effecting your nerves. I don't think you are a mean person, if you were, you wouldn't be bothered by this.

Are you seeing a counselor? They might be able to help you with this also in changing your way of thinking. But I wonder if the doc didn't put you on too high of a dose.

How long have you been this way? And when was your last increase in meds? It might be a side effect that will go away in a couple of weeks if you haven't been that way too long and if you have changed med doses within that time. I think you know what I am trying to say. It isn't coming out easy.

I honestly think you are a nice person and would also like to welcome you to Healing Well. Take care, let us know how things are going.

Hugs, Karen
  Moderator-Depression and fibromyalgia
fibromyalgia, Chronic fatigue, depression,allergies

Veteran Member

Date Joined Feb 2005
Total Posts : 616
   Posted 5/7/2010 1:39 PM (GMT -6)   
hi there,

I think this is pretty much normal, for someone who was not productive for a while and now your keeping a job for over 2 years, remember that your courage has payed off, but when you are trying to concentrate on work while someone else seems to make you say something that you may regret later that this is actually sometimes part of the job, when you get snappy or irritated, it is actually that you are trying to protect yourself from your surroundings.

at the end of each day, if you and your boyfriend have some energy left, try and recap quickly what happened , and try to laugh..

it would be also helpfull to look at your overall life style, to see if there is any changes that could be made.. sometimes too much of 1 thing can hurt us, so a little bit of change at the end of the day instead of routine can be a medicine, try to do something diferent with your boyfriend every night. there is also a relation to the days of the week. good luck :)
Former Addict of Online Video Games ( MMORPGs ) , Sober since April 6th 2008
Diagnosed with Major Depression since 2002


New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 4:27 AM (GMT -6)
There are a total of 2,712,180 posts in 299,065 threads.
View Active Threads

Who's Online
This forum has 153650 registered members. Please welcome our newest member, joanjoneil.
156 Guest(s), 2 Registered Member(s) are currently online.  Details
Butterflake, Globetrotter

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer